Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Can fever, fluctuating appetite and sleepinees be caused due to cocaine withdrawl ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
My boyfriend is experiencing what I think is cocaine withdrawal. He was on a 9 or 10 day cocaine binge and stopped completely 2 nights ago. He is experiencing concerning symptoms and I'm not sure what I can do to help. Atleeast twice now he has reached a high fever and although his skin is hot to the touch, he complains of being very cold. He is sleeping alot and doesnt want to do anything physically unneccesary. His appetite comes and goes. He is 20 years old, about 6'0'' tall and about 145 pounds. For the first fever, I gave him 2 asprin and shortly after he began sweating profusely and his body temperature lowered.
Posted Sun, 22 Apr 2012 in Drug Abuse
Answered by Dr. Jasvinder Singh 43 minutes later

Thanks for posting your query.

Cocaine withdrawal occurs when a cocaine user cuts down or quits taking the drug. These symptoms that your boyfriend is having can be due to cocaine withdrawal or some viral infection. Fever is not caused by cocaine withdrawal.

Symptoms of cocaine withdrawal include depression, exhaustion, anxiety, itching, mood swings, irritability, fatigue, insomnia, increased appetite, an intense craving for more cocaine, and in some cases nausea and vomiting.

Give him paracteamol or Tylenol for the fever after consulting his doctor. If the fever persists then he needs to get done a complete blood count, urine examination, peripheral blood smear and typhoid tests done.

Also consult a psychiatrist for he has cravings for cocaine. Cognitive Behavioral Therapy (CBT) combined with Motivational Therapy (MT) have proven to be effective to treat drug and alcohol addictions and a psychiatrist can work on it.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor